I was diagnosed with HR pos invasive ductal breast cancer at age 42. Has a mastectomy, went through chemo (just in case) and was thrown into menopause. I was on Tomoxifen 1 year then Femara 2 years and stopped taking it 13 months ago. (personal choice, not medical) My Gyn told me 2 years ago that my ovaries were shrunken and the lining of my uterus was was atrophied.
When I stopped taking the Femara, my periods began a month later. I have have 5 of them in the past 12 mo.
I am having a clear, orderless, jelly like vaginal discharge 3 years post chemo. It is like having a clear period. Very heavy discharge. After 1 month , I saw my Gyn and it now looks like my overies have regenerated and the ling of my uterus is alive and has a swiss cheese like appearance. My overies appear to be hyperstimulated (per my Gyn) and this is causing the excessive discharge. He told me that this usually only occurs in women on fertility meds. He wants to do a D&C and test this scrapings. Given my cancer history, should I be concerned? So far I haven't found any info on this on the web.
Dear mothertee: It is not uncommon for chemotherapy to put women into menopause. However, this can be temporary or permanent, depending on the individual. Your gynecologist is best equipped to comment on the condition of the uterine lining and your ovaries. Of interest, femara is sometimes used to stimulate ovaries in the infertility population. This is why the class of drugs known as aromatase inhibitors (femara is one) for treatment of breast cancer is reserved for women who are post menopausal.
Unfortunately, given a previous BC history, you really can't put this on the back burner. Glad you are having it investigated. I question why the D&C and not an endometrial biopsy which can be done within minutes in the doctor's office.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.